MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-B
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right iliac vein using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully implanted a ruby coil in the target vessel using the lantern.The physician then advanced another ruby coil to the target vessel using the lantern and removed the introducer sheath.Subsequently, the ruby coil was noticed to be stretched and exiting the lantern.Therefore, the ruby coil was retracted and removed.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed offset coil winds on the proximal end of the embolization coil.This damage is likely the reported stretched coil.If the ruby coil is retracted against resistance, damage such as offset coil winds may occur.During functional testing, the ruby coil was sheathed with a demonstration introducer sheath and then advanced out without an issue.Subsequently, the ruby coil was advanced and retracted through a demonstration lantern with minor resistance due to the offset coil winds.The root cause of resistance during the procedure could not be determined.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12760087
Report Number3005168196-2021-02500
Device Sequence Number3439594
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public00814548018393
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-B
Device Catalogue NumberRBY4C0860
Device Lot NumberF100316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005